1st post scared :(

Hi everyone.

I am 24 and i sense RLS. I am not sure though.

My recent blood test shows that ai am very low in Vitamin D and B12.

My thyoroid and Iron level are good.

I sense twitches in both legs and at times hands while going to sleep. I've am not sleeping well at all! Twitches just disturb my sleep. I sense them at day time as well.

Is this RLS? Any solution???

I am using melatonin 5mg for now.

It works every alternate day!

19 Replies

oldestnewest
  • Hi Nithu and welcome.The main criteria for rls is the urge to move your legs and sometimes other oarts of your body such as arms.Moving gives relief to the unpleasant/painful sensations. Check out the criteria at www.rls-uk .org.Have you had your sreum ferratin iron checked rather than basic iron ? X

  • Yes. Its normal as well.

    I dont have any urge to move, but once I move to deep sleep one of my leg/hand give ms me a jerk disturbing by sleep.

  • This sounds more like periodic limb movement disorder PLMD. No urge to move - no restlesd keh syndrome. PLMD can be diagnosed by a sleep study.If it is bothering you or you are waking up shattered aftet a supposedly good nights sleep see your GP x

  • I don't get the urg to move my legs pips I just get horrible pain in my feet , legs, fingers. Rms and back Did you get my joke x

  • Nithu, 5 mg of melatonin is a lot!!! It has not really been confirmed but technically speaking, melatonin should make your legs go crazy. Especially 5 mg. 1.5 for me and sleep is impossible. But that might just be me. I think of melatonin as in general being a great supplement for an older person whose melatonin production is on the decline. I've read claims that it is the fountain of youth. But it wasn't for me. Think about if it's for you, ok.

  • Well, melatonin does not affect everyone that way, and 5 mgs is not really a HUGE dose, at least not on my side of the pond. It is average, and most people do start at a lower dose. 1 mg should always be tried first, then 3 mgs, etc. It CAN block dopamine, so taking it by itself would not be the greatest idea for RLS, if you even have it. I have been taking 5 mgs for 4 years, and have noticed no difference in my RLS, but we all react differently to different things. NO sense in being scared of RLS. Do research, ask questions. knowledge is power! Get mad at it (RLS) and don't let it win. read, read, read on the reputable web sites like this one, and rlshelp.org (based in the US, but RLS is universal) plus health.com has great RLS section. And, of course, webmd is great site for general info. rlshelp and her is more personal with more RLS stories. The more you read the less scared you should be. RLS is nothing to be scared of, it is something to be really annoyed at ( could use stronger ,language, but won't) :)

  • Don't know about you night dancer But I don't the urg to move my legs I just get horrible pain in my legs , feet , fingers , arms and back

  • Erona, are you sure you have RLS...? Have you read the criteria for RLS...?

  • No but Yikes 2 has put me in the right direction

  • Well my feet and legs go numb my mussals in my legs go hard my arms a painfully You tell me that's what the doctors are saying but I meds work for me Elisee spell my name backwards you will see who's I am x

  • Erona, you need to look in your medicines. A number of medicines (muscle relaxers, BP meds) love to make the muscles tense up. You can feel them and actually see the muscles tense. It makes walking nearly impossible and bending the knee is incredibly hard. The legs just are not steady anymore with immovable muscles. I feel bad for you. I took a full dose of baclofen and ended up calling my doctor on a Sunday. I couldn't un-tense the legs, arms, back, neck, butt..We went through my medicine box fast..I was told that it could turn into life threatening so I did the right thing. We can discuss later..

  • Ok I will check my skip full of medication I thought y legs was like cardboardy body moved and my legs stay were they was

  • I was wrong. There has been a small study which confirmed that melatonin is associated with the worsening of RLS symptoms,

    naturalmedicinejournal.com/...

    Nithu, which came first, the RLS or the melatonin?

  • Firstly, I am not yet sure it is RLS or not.

    I was having these twitches and my sleep med physician asked me to take melatonin 5 mg right from day 1.

  • What would help you the most, of you are thinking PLMD, is asleep study. Will answer 99% of your questions if you are able to get one over there. I am in the US. A sleep study is always in order, if PLMD is suspected.

  • Ok please listen to doc and do not discontinue use.

  • Oh okay! Thanks..

  • Melatonin may be your worst offender of rls. It's been known to cause problems for those taking it. 5mg is actually a huge dose - far above the needed dose for sleeping benefit.

    Being low on vitamin D can cause all sorts of problems from pain to restlessness to low energy and even more than that. Low vitamin b12 can cause poor sleep, low energy and all kinds of ugliness so it's best to get that in check with the help of your doctor. Insist. Good luck to you.

  • My guess is that you are young. Involentary movement is not always RLS. I have had some movement since I was young but when RLS started it was not just an increase in the old movements. First it was on long flights, altitude or something. next it was on long flights and just for a short period when I tried to sleep. Then it was frequent but mild, but increased until it was all night and would have continued except I stood up a lot. All this was before any good med. was used.

    In my 50's I suffered all nite and was sleepy all day. I got my first relief using Vicodin when I was 60 yrs old. I was using way too much when I spoke to my internist and she suggested Mirapex. IT worked, but the dose had to be gradually increased until I was at a dangerous level, but I had ten years of relief.

    When I was 70 I switched to another doctor (she retired) and he put me on requip but I had to take a small dose every 3 hours until they came up with timed release.

    That was still not enough so we added Neurontin (Gabapentin) and 5mg vicodin at bed time. Currently I just added an new med and dropped vicodin.

    I take 2mg time rel.requip at noon with 300 mg Gabapentin. At 5 pm I take 5mg of methadone and 300 mg gabapentin. At 9 pm I take 2mg of time release requip and 600mg gabapentin along with 5mg of melatonin.

    I sleep from about 11Pm to 6AM with some restlessness in between.

    If I have to be alert to drive early or a meeting I take 100mg of provigil.

    This sounds like a drug store full of pills, but if I don't take all this I suffer RLS and don't sleep at all. If I ever let it get started then it takes hours to stop. I'd rather have a good quality life than know I'd live a long time and suffer. I am 78 yrs old. My mother died at 91 5 yrs ago and had RLS very bad and only took Vicodin for a little relief.

    I hope this helps.

    Windwalker

You may also like...